I had an appointment with my psychiatrist this week and he wants me to stop taking my antipsychotics. I’m currently only taking 2.5mg olanzapine so hopefully the shift to nothing isn’t too dramatic. My doctor is most concerned about the impact on my sleep, so wants me to take melatonin (which probably doesn’t do much). I’m a bit scared, also if I start saying anything too wacky on here please call me on it! Hopefully I don’t end up psychotic, but it feels like it may be inevitable. I see my shrink every two weeks, so at least I’m being closely monitored.
How long were you on 2.5mg for, last time we spoke I believe you were on 5mg.
Hopefully everything goes well.
I think it’s worth a shot and it’s good your seeing doc regularly. That sleep is important so trying an aid is probably a good idea coming off the antipsychotic. Hope it goes well for you!
I’ve been on 2.5mg for four weeks. Haven’t felt much different to be honest
That’s probably a good sign. Was thinking about dropping to 3.75 myself. Wish I was in your position and hadn’t had the relapse
Oath @Schwann , I hope that move works well for you. I to would like to hop off Ap’s one day as well… without getting nuts.
Good luck @Schwann
Good luck. 40 years ago my doc took me off of tiny dose of haldol. I cracked 9 months later.
You seem fine on 2.5mg so I hope you will be fine on no ap.
Yeah, I’m also on olanzapine, and the sleep things might become a issue. You might want to try out different supplements and see if it does anything for you. Basically the drugs has supressed your serotonin, dopamine and gaba production amongst other for so long that your body will take some time to get back to normal.
I read a article where someone recommended to try and boost these with nutrition when you come off ap’s so that lack of sleep doesen’t force you to go back on meds. It’s possible to supplement with pure gaba. Things like Rhodiola or Tumeric might help your serotonin production. Dopamine might not be that big a issue since I don’t think it has very much to do with sleep. You might want to discuss this with your doctor.
Other things that I believe helps my sleep are magnesium and fish oil. I also take melatonin which I believe helps a little.
2.5mg is almost nothing, so I wouldn’t be too worried at this stage about becoming psychotic.
I just reduced from 250mg Seroquel to 200mg and the withdrawal effects are pretty bad.
You will be fine I came off medication February 2017
Good luck. Its possible you’ll sleep better without being on medication. I know that when I’ve been off Abilify I have slept a lot better…the main reason I went back on it was because of my manic behaviors/and addictive behaviors. I think my mental illness plays into the addictive behaviors.
I might have taken that for granted…if I had just stayed clean and been off the meds maybe I would be considered recovered…but you see a doctor because you’re sick not recoverd. I wish there was a doctor who worked on maintaining recovery without meds instead of meds = recovered.
I hope it goes well for you.
I was on 40mg of olanzapine, when I lowered my dose and then quit 3 months ago I developed withdrawal insomnia, melatonin was totally useless. I now take 1.5mg of clonazepam for sleep.
I switched to Lurasidone as my AP a few years ago while slowly tapering off olanzapine. But once I got down to about 10mg of olanzapine, but before going on lurasidone I became psychotic.
When i tried quitting 2.5mg of olanzapine i got insomnia. Hope it goes good for you. They gave me trazodone to sleep and I was able to sleep without trazodone after a little while. But I started hearing things and then they gave me risperidone.
Wish that was me… Did you only have the one episode before you successfully came off aps?
Hey, could be a good thing. Medical oversight is the important bit. Best wishes on this.
this is good that you are seeing your pdoc so often. i wish you the best with it @Schwann
Good luck @Schwann
I’m glad your being closely monitored by your doctor.
wait a second, if you’re seeing a pdoc every two weeks,
you’re not well.
Mine’s every 3 months.
I wouldn’t do it.